Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 55, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2006, 10:46 PM CDT for Holt County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2006, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 3, 2006, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:00 PM CDT | HAIL 1 | 2 Nnw Page, NE | DAMAGED CORN CROPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040346 SVRLBF NEC089-040430- /O.NEW.KLBF.SV.W.0055.060604T0346Z-060604T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1046 PM CDT SAT JUN 3 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1130 PM CDT * AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PAGE...OR ABOUT 14 MILES EAST OF ONEILL... AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF EWING BY 1110 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4251 9866 4216 9873 4213 9830 4249 9819 $$ TLK
2 follow-up statements
000 WWUS53 KLBF 040410 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1110 PM CDT SAT JUN 3 2006 NEC089-040430- /O.CON.KLBF.SV.W.0055.000000T0000Z-060604T0430Z/ HOLT NE- 1110 PM CDT SAT JUN 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR EAST CENTRAL HOLT COUNTY... AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 275 MILE MARKER 20...OR ABOUT 18 MILES SOUTHEAST OF ONEILL...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 275 MILE MARKER 20 BY 1120 PM CDT... EWING BY 1125 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4251 9866 4216 9873 4213 9830 4249 9819 $$ TLK
000 WWUS53 KLBF 040427 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 PM CDT SAT JUN 3 2006 NEC089-040435- /O.EXP.KLBF.SV.W.0055.000000T0000Z-060604T0430Z/ HOLT NE- 1125 PM CDT SAT JUN 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY EXPIRES AT 1130 PM CDT... THE THUNDERSTORM NEAR PAGE WILL CONTINUE TO WEAKEN WHILE MOVING SOUTHEAST AND EXITING EAST CENTRAL HOLT COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4251 9866 4216 9873 4213 9830 4249 9819 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:26 PM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Jun 3, 3:26 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT SAT JUN 3 2006 .DISCUSSION... POTENTIAL FOR MUCH NEEDED CONVECTIVE RAINFALL TONIGHT. AN IMPRESSIVE THETA-E RIDGE AXIS EXTENDS THROUGH MCK AND MERRIMAN LATE THIS AFTERNOON. DEEP LAYER SHEAR NEAR 40KTS. WS ETA SHOWING CONVECTION FIRING ALONG DRYLINE WEST OF OGA-IML LATE THIS AFTN EVENING. ALTHOUGH MODELS VERY LIMITED IN GENERATING QPFS ALONG SFC FRONT NEAR VTN THROUGH ARTHUR...FEEL ANY STORMS WHICH DO DEVELOP WILL BE CAPABLE OF SEVERE. WILL GO SCATTERED TO ISOLATED THUNDERSTORMS TONIGHT WITH THE BEST COVERAGE EAST OF VTN TO BROKEN BOW. WV IMAGERY INDICATED SHORT WAVE LOCATED ALONG THE WY/SD LINE INTO SERN WY. POTENTIAL FOR AT LEAST ISOLATED SHOWERS OR STORMS ACROSS SERN FA AS SFC FRONT STALLS JUST TO OUR SOUTHEAST. WILL GO DRY SUNDAY THROUGH SUNDAY NIGHT...THEN ANOTHER SFC FRONT UPPER DISTURBANCE WILL TRAVERSE WNWRLY FLOW ALOFT WITH A SLIGHT CHC MONDAY AFTN AND EVENING. SLIGHT CHC FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY IN AREA OF RING OF FIRE ON NRN PERIPHERY OF UPPER RIDGE CENTERED FROM NEW MEXICO INTO THE TX PNHDL. COVERAGE WILL LIKELY BEE ISOLATED IN MOST CASES AND DROUGHT CONDITIONS WILL WORSEN AS FCST HIGHS WILL BE MAINLY IN THE UPPER HIGHS WHICH IS ABOUT 10 DEGREES ABOVE NORMAL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Jun 3, 9:56 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 956 PM CDT SAT JUN 3 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-042100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 956 PM CDT SAT JUN 3 2006 /856 PM MDT SAT JUN 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM CDT FOR HOLT...BOYD...GARFIELD AND WHEELER COUNTIES. SCATTERED THUNDERSTORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED IN THESE AREAS. FURTHER WEST...TO A LINE FROM SPARKS TO ANSLEY...ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON OR EVENING. AT THIS TIME THE AREA OF CONCERN APPEARS TO BE ALONG AND EAST OF HIGHWAY 83. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AND THURSDAY...ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS HOLT...BOYD...WHEELER AND GARFIELD COUNTIES THROUGH 4 AM SUNDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BUTTLER
In the hours before
Local storm report, Jun 3, 10:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 5 E ONEILL 42.46N 98.55W
06/03/2006 E1.00 INCH HOLT NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:58 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.